Week 16 - Pre Quiz Flashcards


Set Details Share
created 3 years ago by mens05
5,731 views
Week 16 - Pre Quiz
updated 3 years ago by mens05
show moreless
Page to share:
Embed this setcancel
COPY
code changes based on your size selection
Size:
X
Show:
1

The nurse notes that the client's cardiac rhythm strips show more P waves than QRS complexes. There is no relationship between the atria and the ventricles. How should the nurse interpret this rhythm strip?

  1. First degree atrioventricular (AV) block
  2. Second degree AV block Mobitz I (Wenckebach)
  3. Second degree AV block Mobitz II
  4. Third degree AV block (complete heart block)

D. Third degree AV block (complete heart block)

2

A client's cardiac monitor indicates ventricular tachycardia. The nurse assesses the client and identifies an increase in apical pulse rate from 100 to 150 beats per minute. What is an appropriate treatment plan?

  1. Amiodarone bolus
  2. Intracardiac epinephrine
  3. Insertion of a pacemaker
  4. Cardiopulmonary resuscitation (CPR) Rationale

A. Amiodarone bolus

3

What potentially dangerous adverse effect of an intravenous titrated drip of lidocaine should the nurse immediately report to the healthcare provider?

  1. Tremors
  2. Anorexia
  3. Tachycardia
  4. Hypertension

A. Tremors

4

The nurse is interpreting the client's rhythm strip and finds that the P and QRS waves are consistent, with a P wave preceding every QRS complex. The PR interval is 0.26 seconds long. The rate is 64 beats per minute. How should the nurse interpret this rhythm?

  1. Complete heart block
  2. Normal sinus rhythm (NSR)
  3. Sinus rhythm with first degree AV block
  4. Sinus rhythm with second degree atrioventricular (AV) block

C. Sinus rhythm with first degree AV block

5

It is determined that a client with heart block will require implantation of a permanent pacemaker to assist heart function. In explaining the pacemaker to the client, what does the nurse say it is necessary for?

  1. Simulating a normal heartbeat
  2. Shocking the atrioventricular (AV) node to contract
  3. Slowing the heart to a more normal rate
  4. Synchronizing the action of the heart valves

A. Simulating a normal heartbeat

6

A client is receiving metoprolol. Which side effect should the nurse teach the client to expect?

  1. Dizziness with strenuous activity
  2. Acceleration of the heart rate after eating a heavy meal
  3. Flushing sensations for a few minutes after taking the drug
  4. Pounding of the heart for a few minutes after taking the drug

A. Dizziness with strenuous activity

7

The nurse notices that the client's cardiac rhythm has become irregular; QRS complexes are missing after some of the P waves. The nurse also notes that the PR intervals become progressively longer until a P wave stands without a QRS; then the PR interval is normal with the next beat and starts the cycle again with each successive PR interval getting longer until there is a missing QRS. The nurse notifies the primary healthcare provider. Which rhythm does the nurse share with the provider?

  1. First degree atrioventricular (AV) block
  2. Second degree AV block Mobitz I (Wenckebach)
  3. Second degree AV block Mobitz II
  4. Third degree AV block (complete heart block)

B. Second degree AV block Mobitz I (Wenckebach)

8

A client is admitted to the hospital with multiple signs and symptoms associated with a cardiac problem. What clinical finding alerts the nurse that the primary healthcare provider probably will insert a pacemaker?

  1. Angina
  2. Chest pain
  3. Heart block
  4. Tachycardia

C. Heart block

9

A nurse identifies premature ventricular complexes (PVCs) on a client’s cardiac monitor. What does the nurse conclude that these complexes are a sign of?

  1. Atrial fibrillation
  2. Cardiac irritability
  3. Impending heart block
  4. Ventricular tachycardia

B. Cardiac irritability

10

A client is admitted to the cardiac care unit with a myocardial infarction. The cardiac monitor reveals several runs of ventricular tachycardia. The nurse anticipates that the client will be receiving a prescription for which drug?

  1. Atropine
  2. Epinephrine
  3. Amiodarone
  4. Sodium bicarbonate

C. Amiodarone

11

When a client exhibits severe bradycardia, which type of drug should the nurse be prepared to administer?

  1. Cardiac nitrate
  2. Anticholinergic
  3. Antihypertensive
  4. Cardiac glycoside

B. Anticholinergic

12

While a pacemaker catheter is being inserted, the client's heart rate drops to 38 beats/min. What medication should the nurse expect the healthcare provider to prescribe?

  1. Digoxin
  2. Lidocaine
  3. Amiodarone
  4. Atropine sulfate

D. Atropine sulfate

13

A client with supraventricular tachycardia (SVT) has a heart rate of 170 beats per minute. Following treatment with diltiazem hydrochloride, what assessment indicates to the nurse that the diltiazem hydrochloride is effective?

  1. Increased urine output
  2. Blood pressure of 90/60 mm Hg
  3. Heart rate of 110 beats per minute
  4. No longer complaining of heart palpations

C. Heart rate of 110 beats per minute

14

A client with a history of heart failure and hypertension is admitted with reports of syncope. Which prescribed medication should the nurse prepare to administer based on the electrocardiogram (ECG) rhythm strip image?

This rhythm strip reflects sinus bradycardia.

  1. Digoxin
  2. Enalapril
  3. Atropine
  4. Metoprolol

C. Atropine

15

A client is brought to the emergency department with chest pain. The client asks why an electrocardiogram (ECG) has been prescribed. What does the nurse explain that the ECG will do?

  1. Indicates acutely impaired blood flow to the heart muscle
  2. Detect altered heart sounds
  3. Determine the flow of blood to the heart muscle
  4. Evaluate the spatial relationship of structures within the heart

A. Indicates acutely impaired blood flow to the heart muscle